My neurologist told me to start taking 150mg Trileptal twice a day. I spoke with my Psychiatrist first because i wanted to know if I can take Trileptal with Lamictal which I take for my bi polar. He said it was okay and to just start slowly.
My questions are what symptoms did you experience when first starting Trileptal? I'm concerned that I start taking this twice a day immediately I may suffer more extreme symptoms than I would if i started gradually. I'm thinking about just taking it at night for a few days, or even taking 75 mg in the morning then 75mg at night. I understand that many people on here are on much higher doses and multiple other drugs but as of right now I think my case is mild.
I have a strong mistrust of Doctors due to several bad experiences and misinformation that resulted in me suffering. After this most recent issue with TN my mistrust has grown even stronger. I'm very concerned about getting vertigo because my old psychiatrist incorrectly weened me off Cymbalta last year which resulted in over a month of severe vertigo.
I am also in physical therapy (and have been since the summer) for problems caused by my Scoliosis. I'm concerned that I won't be able to make my therapy appointments if i start having side effects from the Trileptal. I have back pain everyday and i'm just trying to make my days a little bit less uncomfortable.
Thanks for reading.
You have been through so much. You are doing the foot work keeping all your Docs informed. The idea with all these meds is to try and work through the sideffects to achieve the benefits. Please keep all Docs informed
Thanks, I will start with taking 75mg twice a day for a few days and see how it is.
I just started Trileptal (150mg twice a day) three days ago. I experienced severe stomach pain yesterday, but today was much better. I had been on Lyrica for four months, but it was no longer effective.
It's my understanding with these types of drugs (Tegretol, Lyrica, Trileptal) that you need to take them more than once a day to keep a steady level of the medication in your system, so I would probably suggest taking them twice a day instead of once a day.
Also, it's important to start with a lower dosage and gradually increase. My neurologist always says to take the lowest possible dosage that helps you feel better because higher doses will bring increased side effects.
Thanks Edster, I will keep my Doctors informed. I bring lists to my appointments so i don't forget the important questions.
I was on Trilepital for 6 1/2 yrs. Then it quit working. I was on high doses though. It was the first drug I used. Then went into a terrible spiral. I found it okay. Kept the pain at bay. Break pain came once in a while.
I took it for two and a half years. It worked for my ear pain, but caused me to have throat pain. Other than that just made me have forgetfulness and poor word retrieval.
Just an update for anyone interested:
I starting taking 75 mg twice a day on Friday. Last night I started the 150 mg and this morning i also took 150 mg. On Saturday I did feel kind of strange during the day. I have noticed a slight increase in my appetite, maybe a little bit more energy (not manic though, i know what to watch for with that). Drowsy in the morning and difficult to get out of bed. I'm still having the weird sensation in my front tooth and a few jolts of pain but it really seems like the sharp pain isn't as sharp anymore. I still feel the jolt but it isn't as intense. I go for a follow up visit with my neurologist on the 12th.
Tritate up. My doctor always has me slowly increase. Droziness is usualy my worst symptom.
Lamictol is also a med used for ATN. Inam on it for a mood disorder as well. Was on it at a low dose when my remission ended. I believe it is why my pain did not come back as intense as before.